Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 43, NWS Goodland, KS

May 28, 2000Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at May 28, 2000, 9:49 PM MDT for Yuma County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2000, 9:49 PM MDT (03:49 UTC)
Expired
May 28, 2000, 10:50 PM MDT
In force
61 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
3611 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS53 KGLD 290351
SVRGLD
COC125-290450-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
949 PM MDT SUN MAY 28 2000

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YUMA COUNTY IN NORTHEAST COLORADO

* UNTIL 1050 PM MDT

* AT 949 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
  CLARKVILLE TO 32 MILES WEST OF ABARR...OR ALONG A LINE EXTENDING
  FROM 21 MILES NORTH OF YUMA TO 15 MILES SOUTH OF AKRON...MOVING
  EAST AT 30 MPH.

* OTHER LOCATIONS IN THIS WARNING INCLUDE...YUMA...WAUNETA...
  HEARTSTRONG...ECKLEY...CLARKVILLE...ALVIN AND ABARR.

AT 943 PM THIS LINE OF STORMS PRODUCED A WIND GUST OF 64 MPH AT 
AKRON.

HAIL AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED
WITH THIS STORM.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

$$

ENTWISTLE

LAT...LON 4051 10277 3990 10347 3979 10256 4023 10205
          4042 10203

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:42 PM MDT, 7 minutes earlier.

Area forecast discussion, May 28, 9:42 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
942 PM MDT SUN MAY 28 2000

HAVE DECIDED TO CARRY TSRA IN NORTHERN THIRD OF CWFA THROUGH THE
NIGHT GIVEN THE CONTINUED CG STRIKES RECORDED TO THE WEST ON THE
NLDN.  PLENTY OF FORCING AND INSTABILITY ALOFT COMBINED WITH LOW
LEVEL JET THAT IS ALREADY UP TO 35 KNOTS.

ALSO...HAVE INCREASED OVERNIGHT MINS SLIGHTLY WITH WINDS STAYING UP
JUST ABOVE THE SURFACE.

COULD BE ANOTHER ROUND OF TSRA TOMORROW WITH INVERTED V SOUNDINGS A
LITTLE STRONGER THAN TODAY.  ALTHOUGH FWC MAX OF 108F FOR GOODLAND ON
MONDAY SEEMS A TAD UNREALISTIC.

.GLD...NONE.

ENTWISTLE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 11:12 PM MDTSevere Thunderstorm WarningGLDKit Carson28 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.